Chronic Disease Management Flashcards
7 cards from real CSN practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Chronic Disease Management flashcards as text
A student with asthma arrives at the school nurse's office with mild wheezing and an oxygen saturation of 95%. What is the most appropriate first action?
Answer: Administer the student's prescribed short-acting bronchodilator (rescue inhaler)
A short-acting bronchodilator (e.g., albuterol) is the first-line treatment for acute asthma symptoms per the student's asthma action plan.
When developing an Individualized Healthcare Plan (IHP) for a student with Type 1 diabetes, which component is MOST critical to include?
Answer: Blood glucose monitoring parameters and hypoglycemia/hyperglycemia action steps
The IHP must include specific blood glucose target ranges and clear action steps for both hypoglycemia and hyperglycemia to ensure safe management during the school day.
A student with a known seizure disorder has a generalized tonic-clonic seizure lasting 2 minutes and then stops. The student is postictal and breathing normally. What should the school nurse do next?
Answer: Place the student in the recovery position and monitor airway, breathing, and circulation
After a self-resolving seizure, placing the student in the recovery position protects the airway and allows monitoring while the student recovers from the postictal state.
A school nurse is reviewing an asthma action plan for a student. The green zone indicates peak flow readings of 80-100% of personal best. What does this mean for daily management?
Answer: The student can proceed with normal activities and does not need rescue medication
The green zone (80-100% of personal best) indicates good asthma control, allowing normal activity without the need for rescue medication.
A student with peanut allergy begins showing signs of anaphylaxis including hives, throat tightening, and difficulty breathing. What is the nurse's immediate priority intervention?
Answer: Administer epinephrine via auto-injector and call 911
Epinephrine is the only effective first-line treatment for anaphylaxis; antihistamines alone are insufficient for a life-threatening allergic reaction, and 911 must be called for emergency transport.
Which sign is MOST consistent with hypoglycemia in a student with Type 1 diabetes?
Answer: Shakiness, diaphoresis, and confusion
Shakiness, diaphoresis (sweating), and confusion are classic signs of hypoglycemia resulting from adrenergic and neuroglycopenic responses to low blood glucose.
A student with sickle cell disease reports sudden severe pain in their chest and arms and is having difficulty breathing. What condition should the school nurse suspect and how should they respond?
Answer: Acute chest syndrome; activate EMS and notify parents immediately
Chest pain with dyspnea in a student with sickle cell disease suggests acute chest syndrome, a life-threatening emergency requiring immediate EMS activation.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- nbcsn.org — Test delivery, fees, renewal, retake fee, eligibility, exam format, retake policy, score release, time limit, score validity · verified Oct 2026